Alert archive / Michigan / Flash Flood Warnings in 2005

Flash Flood Warning 5, NWS Detroit, MI

September 22, 2005Genesee County, Lapeer County, Michigan

NWS Detroit, MI issued this flash flood warning at Sep 22, 2005, 5:23 PM EDT for Genesee County, Lapeer County, Michigan. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 22, 2005, 5:23 PM EDT (21:23 UTC)
Expired
Sep 22, 2005, 8:15 PM EDT
In force
3 hr
Issued by
NWS Detroit, MI
Area
Counties, with a storm outline in the text

Counties Genesee County, MI, Lapeer County, MI

The radar

The Detroit radar (KDTX), 37 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 22, 6:00 PM EDTFLASH FLOODLapeer, MIREPORTS OF EXTENSIVE FLOODING ON STREETS THROUGHOUT THE CITIES OF LAPEER AND IMLAY CITY. A TRAINED SPOTTER REPORTED A MEASUREMENT OF 2.9 INCHES OF TOTAL RAIN THROUGH 6 PM.
Sep 22, 6:15 PM EDTFLASH FLOODGoodrich, MIMODERATE STREET FLOODING WITH SEVERAL BASEMENTS FLOODED. 3.11 INCHES OF RAIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.4 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2005-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2005-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
917 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDTX 222123
FFWDTX
MIC049-087-230015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
523 PM EDT THU SEP 22 2005

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GENESEE COUNTY IN SOUTHEAST MICHIGAN
  LAPEER COUNTY IN SOUTHEAST MICHIGAN

* UNTIL 815 PM EDT

EXCESSIVE RUNOFF FROM THUNDERSTORMS THIS AFTERNOON HAS LED TO 
FLOODING OF UNDERPASSES AND ROADWAYS NEAR INTERSTATE 69 AND 475 
ACCORDING TO TRAINED WEATHER SPOTTERS.

IT IS EXPECTED THAT FLOODING AND FLASH FLOODING OF SMALL CREEKS AND 
STREAMS...HIGHWAYS AND UNDERPASSES WILL CONTINUE AS ADDITIONAL HEAVY 
RAINFALL OCCURS IN AND AROUND THE CITIES OF FLINT AND LAPEER.
 
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS 
AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. 
MOVE TO HIGHER GROUND ON FOOT.

LAT...LON 4286 8390 4292 8301 4327 8303 4321 8391

$$

BT /
4 follow-up statements
000 
WGUS73 KDTX 222203
FFSDTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
603 PM EDT THU SEP 22 2005

MIC049-087-230015-
LAPEER MI-GENESEE MI-
603 PM EDT THU SEP 22 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 815 PM FOR GENESEE AND 
LAPEER COUNTIES...

AT 600 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS AND HEAVY RAINFALL CONTINUING OVER SOUTHERN GENESEE 
AND SOUTHERN LAPEER COUNTIES. INDIVIDUAL STORMS WERE MOVING QUICKLY 
TO THE EAST AS THE LINE MOVED SLOWLY SOUTH.

TRAINED WEATHER SPOTTERS REPORTED ABOUT 3 FEET OF WATER IN THE 
INTERSECTION OF BRADLEY AND SUNSET STREETS...AND AT THE INTERSECTION 
OF BEECHER AND MILLER ROADS...BOTH IN FLINT. IN ADDITION... DOPPLER 
RADAR RAINFALL ESTIMATES ARE INDICATED AROUND 1.5 INCHES DURING THE 
HOUR BETWEEN 5 PM AND 6 PM. 

THE HEAVY RAINFALL WILL DIMINISH BETWEEN 6 PM AND 7 PM...BUT RUNOFF 
WILL CONTINUE FOR A WHILE AFTER THE RAIN ENDS...AND AT LEAST THROUGH 
8 PM.

FLASH FLOODING OF SMALL CREEKS AND STREAMS AND ALONG HIGHWAYS AND 
UNDERPASSES IS EXPECTED. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS 
ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE 
SUBJECT TO FLASH FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 4286 8390 4292 8301 4327 8303 4321 8391

$$

BT
000 
WGUS73 KDTX 222232
FFSDTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
633 PM EDT THU SEP 22 2005

MIC049-087-230015-
LAPEER MI-GENESEE MI-
633 PM EDT THU SEP 22 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 815 PM FOR GENESEE AND 
LAPEER COUNTIES...

AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
HEAVY RAINFALL ENDING OVER GENESEE AND LAPEER COUNTIES...BUT REPORTS 
OF FLOODING CONTINUE TO OCCUR IN AND AROUND THE CITIES OF FLINT AND 
LAPEER.

LAW ENFORCEMENT AND STORM SPOTTERS REPORTED THAT INTERSTATE 75 WAS 
CLOSED NORTH AND SOUTH BOUND AT HEMPHILL ROAD DUE TO WATER IN THE 
UNDERPASS. THE CITY OF LAPEER REPORTED FLOODING OF INTERSECTIONS 
THROUGHOUT THE AREA.

EXCESSIVE RUNOFF FROM THIS STORM WILL CONTINUE TO CAUSE FLASH 
FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS...STREETS AND 
UNDERPASSES. FLOODING WILL ALSO OCCUR IN POOR DRAINAGE AREAS AND LOW 
LYING LOCATIONS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND 
STREAMS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 4286 8390 4292 8301 4327 8303 4321 8391

$$

BT /
000 
WGUS73 KDTX 222327
FFSDTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
725 PM EDT THU SEP 22 2005

MIC049-087-230015-
LAPEER MI-GENESEE MI-
725 PM EDT THU SEP 22 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 815 PM FOR GENESEE AND 
LAPEER COUNTIES...

AT 720 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SCATTERED SHOWERS AND THUNDERSTORMS INCREASING IN COVERAGE BETWEEN 
FLINT AND GRAND RAPIDS...MOVING EAST AT 40 MPH. 

TRAINED WEATHER SPOTTERS AND COOPERATIVE OBSERVERS HAVE MADE 
NUMEROUS REPORTS OF RAINFALL TOTALS AROUND 3 INCHES. EXCESSIVE 
RUNOFF FROM THIS STORM...AND ANY ADDITIONAL RAINFALL...WILL CAUSE 
FLOODING TO CONTINUE IN SMALL CREEKS AND STREAMS...HIGHWAYS AND 
UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE 
BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO 
FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY.
MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOTORISTS SHOULD BE ESPECIALLY CAREFUL AT NIGHT. DO NOT DRIVE INTO
WATER OF UNKNOWN DEPTH...LOW WATER CROSSINGS...OR FLOOD PRONE AREAS.
DURING THE DARKNESS OF NIGHT...FLOODED SECTIONS OF ROAD MAY NOT BE
VISIBLE. SOME ROADWAYS MAY EVEN BE CLOSED.

LAT...LON 4286 8390 4292 8301 4327 8303 4321 8391

$$

BT /
000 
WGUS73 KDTX 230017
FFSDTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
815 PM EDT THU SEP 22 2005

MIC049-087-230100-
LAPEER MI-GENESEE MI-
815 PM EDT THU SEP 22 2005

...THE FLASH FLOOD WARNING FOR GENESEE AND LAPEER COUNTIES HAS 
EXPIRED AND WILL BE REPLACED BY A GENERAL FLOOD WARNING...

THE FLASH FLOOD WARNING FOR GENESEE AND LAPEER COUNTIES HAS EXPIRED 
AND IS BEING REPLACED WITH A GENERAL FLOOD WARNING. THIS IS DUE TO A 
PROLONGED PERIOD OF FLOODING CONDITIONS EXPECTED OVERNIGHT. PLEASE 
REFER TO THE NEW FLOOD WARNING FOR DETAILS.

LAT...LON 4286 8390 4292 8301 4327 8303 4321 8391

$$

BT /

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 5:08 PM EDT, 15 minutes earlier.

Area forecast discussion, Sep 22, 5:08 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
508 PM EDT THU SEP 22 2005

.SHORT TERM...TONIGHT AND FRIDAY

SURFACE COLD FRONT CURRENTLY LOCATED FROM NEAR GAYLORD MICHIGAN...
SOUTHWEST TO NORTHERN ILLINOIS...AND INTO NORTHERN MISSOURI.
MEANWHILE WARM FRONT WORKING NORTH TO ABOUT I-96 WITH TEMPERATURE
GRADIENT FROM THE MID 80S SOUTH OF THE FRONT TO THE UPPER 60S NORTH
OF IT. CONVECTION CONTINUES TO FIRE NORTH OF THE WARM FRONT ALONG
I-96 AS WELL AS ALONG THE COLD FRONT ACROSS SOUTHWEST LOWER AND
SOUTHERN LAKE MICHIGAN. THIS NEW AREA OF CONVECTION ALONG THE COLD
FRONT IS THE CONCERN THAT PROMPTED THE WATCH TO BE ISSUED THROUGH 10
PM. CAPES JUST AHEAD OF THIS BOUNDARY HAVE CLIMBED TO 2600 J/KG NEAR
KALAMAZOO AND AM EXPECTING A SIMILAR ENVIRONMENT TO DEVELOP OVER
SOUTHEASTERN MICHIGAN BY THE END OF THE AFTERNOON. 850MB FRONT SHOWS
THE BEST FORCING THROUGH THE EVENING WILL BE ACROSS SOUTHEASTERN
WISCONSIN... SOUTHERN LAKE MICHIGAN...INTO SOUTHWESTERN LOWER. OUR
SOUTHERN COUNTIES THAT CLEARED OUT EARLIER THIS AFTERNOON HAVE
CLIMBED INTO THE MID-80S WITH DEWPOINTS IN THE UPPER 60S TO NEAR 70.
FRONT WILL BECOME ORIENTED NEARLY EAST TO WEST BY THIS EVENING WITH
WESTERLY 500MB FLOW ALMOST PARALLEL TO THE FRONT. THE UPPER LEVEL
SYSTEM CAN BE SEEN ON WATER VAPOR IMAGERY WRAPPING UP INTO QUEBEC. A
WATCH IS WARRANTED FROM ABOUT I-69 SOUTH THROUGH 10 PM WITH 45-55
KNOTS OF 0-6KM SHEAR. SOUTHWEST LOWER MICHIGAN HAS HAD SEVERAL
REPORTS OF 3/4 INCH HAIL TODAY. THE THREAT FOR STRONG WINDS TO 60
MPH AND HAIL WILL CONTINUE THROUGH THE EVENING. ROTATION IS
POSSIBLE WITH THUNDERSTORMS THIS EVENING AND CAN NOT RULE OUT THE
POSSIBILITY OF SEEING A TORNADO AS WELL WITH WINDS BACKING AHEAD
OF THE FRONT. SPC SUPERCELL COMPOSITE SHOWS A MAXIMUM JUST OUT
AHEAD OF THE FRONT WHICH SEEMS REASONABLE WITH SWEAT INDICES OF
300-400 OFF THE NAM BUFR SOUNDINGS. THIS MAXIMUM OVER SOUTHWESTERN
LOWER WILL WORK EASTWARDS INTO OUR AREA THROUGH THE EVENING. THE
OTHER THREAT FOR THIS EVENING IS FLOODING AS STORMS CONTINUE TO
TRAIN ALONG AND NORTH OF I-69. HAVE ISSUED AN URBAN AND SMALL
STREAM FLOOD ADVISORY THROUGH 715 PM FOR THIS AREA. MANY LOCATIONS
ALREADY RECEIVED AS MUCH AS AN INCH OF RAIN EARLIER TODAY WITH
RAINFALL RATES OF OVER AN INCH PER HOUR CONTINUING RIGHT NOW.

AM EXPECTING RAIN SHOWERS TO DIMINISH FROM NORTH TO SOUTH AS THE
FRONT WORKS SOUTH...CLEARING THE AREA BY AROUND MIDNIGHT. DRIER
AIR WILL WORK IN FROM THE NORTH ON FRIDAY WITH MAX TEMPERATURES
GENERALLY RUNNING NEAR 70 DEGREES UNDER PARTLY SUNNY SKIES.

&&

.LONG TERM...FRIDAY NIGHT THROUGH THURSDAY

FRIDAY NIGHT WILL START OUT WITH COOL HIGH PRESSURE IN FIRM CONTROL
OVER SE MICHIGAN WITH THE SURFACE FRONT LOCATED IN THE OHIO VALLEY.
THE PROBLEMATIC PART OF THE FORECAST EARLY ON WILL BE TIMING THE
ONSET OF RETURN FLOW/WARM ADVECTION PRECIPITATION TOWARD SUNRISE AND
THROUGH THE DAY ON SATURDAY. THE 12Z NAM HAS MADE A STRONG MOVE
TOWARD A DRY SOLUTION LATE FRIDAY NIGHT AND SATURDAY MORNING DESPITE
THE UPPER RIDGE AXIS MOVING TO OUR EAST. THE GFS AND DTX WRFXX
REMAIN CONSISTENT WITH INCREASING MOISTURE AS LOW AND MID LEVEL FLOW
BACKS TOWARD THE SW IN THE MIDST OF A SHARP THETA-E GRADIENT. THE
WRFXX LOOKS LIKE A GOOD SOLUTION AS IT MOVES DEEPER MOISTURE AND
LIGHT PRECIP GRADUALLY NORTH DURING THE DAY AS THE NEXT FRONTAL
SYSTEM APPROACHES FROM THE PLAINS AND CENTRAL CANADA.

LONG WAVE AMPLIFICATION IS UNDERWAY IN THE PACIFIC ACCORDING TO
SATELLITE IMAGERY TODAY. THIS WILL GET THE BALL ROLLING ON THE
DEVELOPMENT OF A CLOSED LOW OVER CALIFORNIA, WHICH HAS BEEN
ADVERTISED FOR THE LAST FEW DAYS, BUT WHICH IS BECOMING LESS A PART
OF OUR FORECAST. THE RESULTING SPLIT FLOW WILL PRODUCE AN ACTIVE
NORTHERN STREAM WITH WAVES AND FRONTS MOVING INTO THE GREAT LAKES.
MODEL AGREEMENT REMAINS GOOD WITH THE FRONT DUE INTO OUR AREA ON
SUNDAY WITH PERHAPS A REPEAT OF THE STORM PERFORMANCE OF TODAY. THE
FRONT WILL THEN USHER HIGH PRESSURE INTO THE AREA ON MONDAY WITH NW
FLOW ALOFT HELPING TO DRIVE THE FRONT TOWARD THE TENNESSEE VALLEY.
THE RESULT WILL BE DRY CONDITIONS ON MONDAY AND TUESDAY WITH MAX
TEMPS AROUND 70, NORMAL FOR THIS TIME OF YEAR.

TIMING THE PROGRESSION OF THE CALIFORNIA UPPER LOW AND THE REMNANTS
OF RITA REMAIN A CHALLENGE FOR THE LAST HALF OF NEXT WEEK. CURRENT
INDICATIONS ARE THAT BOTH WILL PROVIDE FOR SOME UNSETTLED WEATHER IN
THE GREAT LAKES. THERE IS PRETTY GOOD AGREEMENT BETWEEN THE GFS, THE
ECMWF, AND DTX WRFXX THAT AT LEAST PART OF THE CALIFORNIA LOW WILL
LIFT INTO THE WESTERLIES AND HELP SOME AMPLIFICATION OF A NORTHERN
STREAM WAVE ON TUESDAY OVER THE PLAINS AND CENTRAL CANADA. THE
ASSOCIATED FRONTAL SYSTEM WILL THEN REACH SE MICHIGAN ON WEDNESDAY
BUT THE OPERATIONAL RUN IS A BIT FASTER THAN THE NCEP ENSEMBLE
MEMBERS WHICH HOLD A SLOWER SOLUTION ON THE PROGRESSION OF THE
CALIFORNIA LOW. WITH THIS IN MIND, WELL START THE THURSDAY FORECAST
WITH A CHANCE OF SHOWERS AND STORMS.

&&

.PREV DISCUSSION... (ISSUED 215 PM EDT THU SEP 22 2005)

AVIATION...

VIGOROUS LINE OF THUNDERSTORMS WORKING EAST ACROSS THE AREA...MAINLY
ALONG AND NORTH OF I-69. HAIL AND STRONG WINDS WILL BOTH BE A THREAT
AS THIS LINE WORKS EAST THROUGH THE FNT TAF SITE WITHIN THE HOUR.
RADAR IS INDICATING WINDS UP TO 60 KNOTS AT 3500 FEET AND 80 KNOTS
AT 10000 FEET. ALTHOUGH WE HAVE NOT SEEN THIS WIND MAKE IT TO THE
SURFACE YET...THE POTENTIAL EXISTS FOR THESE STRONG WINDS TO MAKE IT
TO THE GROUND. PEA SIZE TO PENNY SIZE HAIL IS ALSO POSSIBLE WITH
THESE THUNDERSTORMS.

FOR THE REMAINDER OF THE DAY...SHOWERS HAVE CLEARED OUT NEAR THE
DETROIT AREA BUT ARE EXPECTED TO RE-DEVELOP LATE THIS AFTERNOON INTO
THIS EVENING AS INSTABILITY INCREASES. STRONG SOUTHWESTERLY FLOW
AHEAD OF A COLD FRONT THAT IS CURRENTLY LOCATED FROM NORTHERN LAKE
MICHIGAN TO NORTHERN MISSOURI WILL HELP TO ADVECT THIS MOISTURE
NORTH INTO THE AREA. CONDITIONS WILL BE FAVORABLE FOR SOME OF THESE
THUNDERSTORMS TO BE STRONG WITH RAINSHOWERS CONTINUING THROUGH THE
EVENING ALONG THE FRONTAL BOUNDARY.

AM EXPECTING MAJORITY OF PRECIP TO TAPER OFF BY AROUND MIDNIGHT WITH
MVFR CEILINGS CONTINUING OVERNIGHT AND INTO FRIDAY MORNING.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...SEVERE THUNDERSTORM WATCH...MIZ060-MIZ061-MIZ062-MIZ063-MIZ068-
     MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-MIZ083 UNTIL 10 PM
     THURSDAY.

LAKE HURON...SMALL CRAFT ADVISORY...LHZ421-LHZ441-LHZ442-LHZ462-LHZ463...6 AM
     FRIDAY TO 9 PM FRIDAY.

     SMALL CRAFT ADVISORY...LHZ443-LHZ464...10 AM FRIDAY TO MIDNIGHT
     SATURDAY.

LAKE ST CLAIR...SEVERE THUNDERSTORM WATCH...LCZ422-LCZ423-LCZ460 UNTIL 10 PM
     THURSDAY.

MI WATERS OF LAKE ERIE...SEVERE THUNDERSTORM WATCH...LEZ444 UNTIL 10 PM THURSDAY.

&&

SHORT TERM...KEK
LONG TERM....BT
AVIATION...KEK
Hazardous weather outlook, Sep 22, 1:37 PM EDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
137 PM EDT THU SEP 22 2005

MIZ047>049-053>055-060>063-068>070-075-076-082-083-231200-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
LENAWEE-MONROE-
137 PM EDT THU SEP 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL MOVE ACROSS THE REGION
TODAY AND THIS EVENING. THERE IS A CHANCE OF SEVERE WEATHER OVER THE
ENTIRE AREA. DAMAGING WIND GUSTS AROUND 60 MPH WILL BE THE PRIMARY
HAZARD...BUT HAIL AROUND 1 INCH IS ALSO POSSIBLE AS STORMS MOVE EAST
AT 40 MPH.

THUNDERSTORMS WILL BE MOST ACTIVE FROM THE TRI CITIES AND FLINT INTO
THE THUMB DURING THE MID AFTERNOON...SPREADING SOUTH TOWARD THE
DETROIT AREA AND OHIO BORDER DURING THE LATE AFTERNOON AND
EVENING...AND THEN EXITING THE AREA BY MIDNIGHT.

A COLD FRONT MOVING THROUGH THE AREA WILL BE RESPONSIBLE FOR THE
STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FOR LENAWEE AND MONROE COUNTY
FRIDAY NIGHT...AND FOR THE REGION SOUTH OF M 59 ON SATURDAY. THERE
IS ALSO A CHANCE OF THUNDERSTORMS FOR THE ENTIRE REGION SATURDAY
NIGHT THROUGH SUNDAY NIGHT AS ANOTHER COLD FRONT APPROACHES THE
REGION.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-231200-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH
MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC
MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON
MI-
137 PM EDT THU SEP 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE HURON...LAKE ST CLAIR
AND THE MICHIGAN WATERS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL MOVE ACROSS THE REGION
TODAY AND THIS EVENING. THERE IS A CHANCE OF SEVERE WEATHER OVER THE
ENTIRE AREA. DAMAGING WIND GUSTS AROUND 60 MPH WILL BE THE PRIMARY
HAZARD...BUT HAIL AROUND 1 INCH IS ALSO POSSIBLE AS STORMS MOVE EAST
AT 40 MPH.

THUNDERSTORMS WILL BE MOST ACTIVE FROM SAGINAW BAY INTO SOUTHERN
LAKE HURON DURING THE MID AFTERNOON...SPREADING SOUTH TOWARD LAKE
ERIE DURING THE LATE AFTERNOON AND EVENING...AND THEN EXITING THE
AREA BY MIDNIGHT.

A COLD FRONT MOVING THROUGH THE AREA WILL BE RESPONSIBLE FOR THE
STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FOR THE MICHIGAN WATERS OF LAKE
ERIE FRIDAY NIGHT...AND THE REGION FROM LAKE ST CLAIR SOUTHWARD ON
SATURDAY. THERE IS ALSO A CHANCE OF THUNDERSTORMS FOR THE ENTIRE
REGION SATURDAY NIGHT THROUGH SUNDAY NIGHT AS ANOTHER COLD FRONT
APPROACHES THE REGION.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

BT

In the hours before

Local storm report, Sep 22, 2:39 PM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
239 PM EDT THU SEP 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     TSTM WND DMG     3 N OWOSSO              43.04N 84.18W
09/22/2005                   SHIAWASSEE         MI   LAW ENFORCEMENT

            TREE DOWN ACROSS POWER LINE ON NORTH M52

0158 PM     TSTM WND DMG     1 S JUDDVILLE           43.04N 83.99W
09/22/2005                   SHIAWASSEE         MI   LAW ENFORCEMENT

            TREE DOWN ACROSS ROAD AT DURAND AND SHIPMAN RDS.

&&

SHULER
Local storm report, Sep 22, 2:46 PM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
246 PM EDT THU SEP 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 PM     TSTM WND DMG     4 ENE BIRCH RUN         43.27N 83.72W
09/22/2005                   SAGINAW            MI   LAW ENFORCEMENT

            TREE DOWN ACROSS 11000 BLOCK OF CANADA ROAD

&&

SHULER
Special weather statement, Sep 22, 3:07 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
307 PM EDT THU SEP 22 2005

MIZ060>063-068>070-075>076-082>083-230200-
GENESEE-LAPEER-LENAWEE-LIVINGSTON-MACOMB-MONROE-OAKLAND-
ST. CLAIR-SHIAWASSEE-WASHTENAW-WAYNE-
307 PM EDT THU SEP 22 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
808 IN EFFECT UNTIL 10 PM EDT FOR THE FOLLOWING AREA...

IN MICHIGAN THIS WATCH INCLUDES 11 COUNTIES

IN SOUTHEAST MICHIGAN

GENESEE... LAPEER... LENAWEE...
LIVINGSTON... MACOMB... MONROE...
OAKLAND... SHIAWASSEE... ST. CLAIR...
WASHTENAW... WAYNE...

THIS INCLUDES THE CITIES OF...ADRIAN...ANN ARBOR...DETROIT...
FLINT...HOWELL...LAPEER...MONROE...OWOSSO...PONTIAC...
PORT HURON AND WARREN.

LCZ422>423-460-LEZ444-230200-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-
307 PM EDT THU SEP 22 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
808 IN EFFECT UNTIL 10 PM EDT FOR THE FOLLOWING AREA...

THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS

ST. CLAIR RIVER... DETROIT RIVER... LAKE ST. CLAIR...
MICHIGAN WATERS OF LAKE ERIE...

BT
Local storm report, Sep 22, 3:16 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
316 PM EDT THU SEP 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     ALMONT                  42.92N 83.04W
09/22/2005                   LAPEER             MI   TRAINED SPOTTER

            SEVERAL LARGE TREE LIMBS DOWN ACROSS ALMONT ROAD

&&

SHULER

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 1:38 PM EDTSevere Thunderstorm WarningDTXSaginaw, Shiawassee36 min
Sep 22, 2:37 PM EDTSpecial Marine WarningDTX113 min
Sep 22, 5:22 PM EDTSpecial Marine WarningDTX83 min
Sep 22, 5:30 PM EDTSevere Thunderstorm WarningDTXShiawassee30 min
Sep 22, 5:45 PM EDTSevere Thunderstorm WarningDTXGenesee29 min
Sep 22, 5:48 PM EDTSevere Thunderstorm WarningDTXWashtenaw57 min
Sep 22, 5:57 PM EDTSpecial Marine WarningDTX2 hr
Sep 22, 6:42 PM EDTSevere Thunderstorm WarningDTXWayne25 min

Nearby

Flash Flood Warnings in Michigan, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.